Half-way point

As most of you know I’m doing a Klonopin/Valium crossover. I got to the half-way point last night. I started with 2 mg of Klonopin and the goal is to switch to the equivalent dose of Valium which is 40 mg in order to then withdraw from Valium which has a much smoother withdrawal process because of the 200 hour half-life of the drug.

Even though this is supposed to make things easier in the long run it’s a major bitch to do even this. It’s painful and exhausting. Each time I make the crossover I go through several days of acute pain in my spine and I’ve felt flu-like during the whole process so far.

So last night by cutting another .125 mg of Klonopin and adding another 2.5 mg of Valium I got to 1 mg of Klonopin and 20 mg of Valium. Half-way.

I started on January 14th at which point I began by crossing over .25 mg of Klonopin for 5 mg of Valium every couple of days.  I found out that was way too fast and made me horribly ill. I had to stop for a couple of weeks to regain relative equilibrium. Emphasis on the word relative. I’m still mighty messed-up.

In any case I resumed after a couple of weeks and have been trading out .125 mg of Klonopin for 2.5 mg Valium every 8 to 10 days. A few of those days starting after about 24 hours of the crossover I move into living hell. I’m moving into that phase now but not quite there yet. By tomorrow I imagine it will be really nasty again, though I keep hoping it might get easier the further along I go.

But I’m half-way through. The thing is it will take longer to finish it than it did to get here because I switched to the 10 mg of Valium in just a matter of about 4 or 5 days and have taken over a month to do the next 10 mg of Valium. However, since I looked back and figured out how long I’ve been doing this I actually felt great relief, because it feels like forever and really it’s not been so long. I guess it will probably take another 2 months or so to complete the crossover.

People I’ve talked to about the crossover say it took them about another month to stop feeling like a zombie. I definitely feel like a zombie. So tired all the time if I’m not also in pain. So the idea is to complete the crossover and then wait a month for the Valium to reach full blood levels and then I can finally resume withdrawal again. And then it will be over. Last of all those multiple drugs to go!

Man, this is a pain in the ass.

About Monica Cassani

Author/Editor Beyond Meds: Everything Matters

12 Responses

  1. Sara

    Thanks for the update. Sometimes I feel like I’m hanging on every milligram you take and how it goes. (Sorry!) I really feel for you and hate it that you have to go through this hell. I am outraged on your behalf. Your perseverance and courage are really admirable.

    Like

  2. I just got back from my trip today. I’m not sure what’s withdrawal or what’s normal traveling fatigue. Although I am sick — sore throat, chills, body aches, a migraine, and that general all-over crappy feeling.

    Three more days til I taper down some more. We’ll see…

    Btw – I didn’t notice. I’m so out of it. Blargh.

    Like

  3. Even with my cold? I’ll see how I feel by Wednesday. Since I can taper much more slowly now, I can adjust my plan.

    I still need to find another psych but for now, I’m so wiped…

    Like

  4. Jenny

    Well done brilliant Gianna – keep going you will make it you are very brave and I know you will kick everything when you finish your taper off the valium. As you know I have done a similar thing coming off fluphenazine and onto Valium. I am now down to 3mgs of valium. Have just been through 3 days of total hell with the worst flu like symtoms ever and am just starting to feel vaguely human again and I stress the vaguely. I am now slowing my taper down to 0.5mgs of valium rather than the 1mg I had been doing as that was way too much and it really knocked me for 6.
    Hang on in there we will all reach our goal and slowly but surely get our lives back. Yours in solidarity
    Jenny x

    Like

  5. Hey – I don’t quite understand the amount you’re cutting out of the Valium. My mom is 83 and I cut her from 7.5 mg of Valium daily to 5 mg daily. It took me 3 months. I sliced only about a smidgen off the 2.5 pill – until it was only 5 mg. But if you’ve ever read the book, “I’m Dancing as Fast as I can” by Barbara ? She was taking 60 mg a day – 20 mg 3 times a day … and went off cold turkey … not a good idea. It was in the 60’s that she did this. Anyway, Valium is really hard to get off of – sometimes harder than heroine. I’ve not gotten my mom any lower than 5 mg – if I’d like to I will do it in the summer when it’s not so crappy out.
    How about just lower the dosage on ONE drug at a time and do that really slowly. I think I cut a smidgen off my mom’s 2.5 and stayed at the same level for 2 weeks to a month. It took a long time.
    Hang in there and I hope you are doing better.

    Like

Comments are closed.